How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 28544
Experience:  Over 20 yrs of Family Practice
18722459
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

I was on Lisinopril weeks. developed a raging cough.

Customer Question

I was on Lisinopril for 3 weeks. developed a raging cough. doc wants me to switch to Amlodipine 2.5 tonight.Severe depression runs in my family = I had a sever depression reaction to Hydronchlorothiazide (ironically). my brother did to Spirolactin and my other brother committed suicide while taking an acne drug. should I ask my doc for Ramipril instead you think. I hate this med stuff but my BP is high and my heart wall is thickening.
Submitted: 1 year ago.
Category: Health
Expert:  Dr. Chip replied 1 year ago.
Hi. Since Ramipril and Lisinopril are both ACE inhibitors with a know side effect of a chronic dry cough, if you had that with the Lisinopril you likely would also have it with the Ramipril.
A better alternative in my mind would be verapamil so I think you should ask about that with you doctor